Completely Continuous Banach Algebras

Document Type : Research Paper

Author

Faculty of Mathematical Sciences, Malayer University, P. O. Box 16846-13114, Malayer, Iran

Abstract

For a Banach algebra A, we introduce ~c.c(A), the set of all ϕA such that θϕ:AA is a completely continuous operator, where θϕ is defined by θϕ(a)=aϕ for all aA. We call A, a completely continuous Banach algebra if c.c(A)=A. We give some examples of completely continuous Banach algebras and a sufficient condition for an open problem raised for the first time by J.E Gale, T.J. Ransford and M. C. White: Is there exist an infinite-dimensional amenable Banach algebra whose underlying Banach space is reflexive? We prove that a reflexive, amenable, completely continuous Banach algebra with the approximation property is trivial.

Keywords

Volume 10, Issue 1
November 2019
Pages 55-62
  • Receive Date: 31 December 2018
  • Revise Date: 31 July 2019
  • Accept Date: 03 August 2019